Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 190, NWS Sioux Falls, SD

August 6, 2007Beadle County, Jerauld County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 6, 2007, 11:26 AM CDT for Beadle County, Jerauld County, South Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2007, 11:26 AM CDT (16:26 UTC)
Expired
Aug 6, 2007, 12:00 PM CDT
In force
34 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

Counties Beadle County, SD, Jerauld County, SD

The radar

The Aberdeen radar (KABR), 134 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 4.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 061626
SVRFSD
SDC005-073-061700-
/O.NEW.KFSD.SV.W.0190.070806T1626Z-070806T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1126 AM CDT MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA
  NORTHEASTERN JERAULD COUNTY IN EAST CENTRAL SOUTH DAKOTA

* UNTIL NOON CDT

* AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES WEST OF VIRGIL...OR ABOUT 21 MILES
  SOUTHWEST OF HURON...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VIRGIL AROUND 1145 AM CDT...
  ALPENA AROUND 1155 AM CDT...

THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

LAT...LON 4434 9869 4417 9870 4409 9838 4431 9827

$$

CJ
2 follow-up statements
000 
WWUS53 KFSD 061639
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1139 AM CDT MON AUG 6 2007

SDC005-073-061700-
/O.CON.KFSD.SV.W.0190.000000T0000Z-070806T1700Z/
JERAULD SD-BEADLE SD-
1139 AM CDT MON AUG 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHWESTERN BEADLE AND NORTHEASTERN JERAULD COUNTIES...

AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 10 MILES WEST OF ALPENA...OR ABOUT 20 MILES 
SOUTHWEST OF HURON...MOVING SOUTHEAST AT 25 MPH. LOCALLY HEAVY RAINS 
OF 1 TO 2 INCHES CAN ALSO BE EXPECTED WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   ALPENA AROUND 1155 AM CDT...

THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

LAT...LON 4432 9865 4415 9868 4408 9839 4427 9834

$$

CJ
000 
WWUS53 KFSD 061652
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1152 AM CDT MON AUG 6 2007

SDC005-073-061702-
/O.EXP.KFSD.SV.W.0190.000000T0000Z-070806T1700Z/
JERAULD SD-BEADLE SD-
1152 AM CDT MON AUG 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEADLE AND
NORTHEASTERN JERAULD COUNTIES EXPIRES AT NOON CDT...

THE STORM IS NO LONGER SEVERE.

LAT...LON 4432 9865 4415 9868 4408 9839 4427 9834

$$

CJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:00 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 6, 10:00 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1000 AM CDT MON AUG 6 2007

.DISCUSSION...
STRATUS AND FOG CONT TO AFFECT AREAS ALONG AND E OF THE JAMES RVR.
VSBYS ARE IMPORVING BUT STRATUS WL BE SLOW TO LIFT. ASLO MID AND
HIGH CLOUDS SPREADING NEWD INTO CWA FM MCS OVR NEB. SO HAVE LOWERED
TEMPS A BIT. SCT TRW HAVE DEVELOPED OVR FAR NWRN CWA AND WL CONTR TO
KEEP CHC THERE. PRECIP ASSOCD WITH NEB MCS WL MOVE ENEWD AND WL CLIP
FAR SERN CWA BY LATE AFTN. WITH ALL THE CLOUDS...MAY BE HARD TO SEE
MUCH IN THE WAY OF SVR WX WITH WET MICROBURSTS THE MAIN THREAT AS
WARM MID LEVELS WL LIMIT HAIL THREAT.

&&

.AVIATION...
IFR CONDITIONS WL GRADUALL IMPROVE THRU 19Z. OCNL MVFR CONDS IN SCT
TRW MAINLY AFTER 20Z.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Aug 6, 5:02 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
502 AM CDT MON AUG 06 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
502 AM CDT MON AUG 06 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A CHANCE FOR SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON INTO THE EVENING HOURS ACROSS MUCH OF SOUTHEAST SOUTH
DAKOTA... NORTHEAST NEBRASKA...AND NORTHWEST IOWA. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS UP TO 70
MPH...HOWEVER HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH
STRONGER STORMS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG
AND NEAR THE MISSOURI RIVER VALLEY.

FLOODING...
HEAVY RAIN WILL BE POSSIBLE THIS EVENING OVER EXTREME SOUTHEAST
SOUTH DAKOTA AND PORTIONS OF NORTHWEST IOWA...AS STORMS THAT MAY
MOVE THROUGH THESE AREAS WILL BE CAPABLE OF PRODUCING 1 TO 3
INCHES OF RAIN PER HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE IS A CHANCE FOR THUNDERSTORMS OVER MUCH OF THE AREA ON
WEDNESDAY...SOME OF WHICH MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER AFTER 3 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

LIEBL

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:33 AM CDTSevere Thunderstorm WarningFSDBeadle57 min
Aug 6, 6:55 PM CDTSevere Thunderstorm WarningFSDBrule50 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.